MAUDE Adverse Event Report: MAQUET GMBH LEG HOLDER; TABLE AND ATTACHMENTS, OPERATING-ROOM

MAQUET GMBH LEG HOLDER; TABLE AND ATTACHMENTS, OPERATING-ROOM
Model Number 100380A0
Medical Device Problem Codes Component Missing (2306); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.(b)(6).
 
Event or Problem Description
On 21st february 2024, getinge became aware of an issue with one of our accessories - 100380a0 - leg holder.As it was stated, all four pan head screws on the shoe joint taping of the leg holder were found to be missing on the right side.Boot securing plate had become detached from assembly when the staff picked the device to move it.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the use of a leg holder with missing screws during surgery which could result in unintended change in patient position or patient's fall, was to occur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories - 100380a0 - leg holder.As it was stated, all four pan head screws on the shoe joint taping of the leg holder were found to be missing on both sides.The boot securing plate had become detached from the assembly when the staff picked the device to move it.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the use of a leg holder with missing screws during surgery which could result in an unintended change in patient position or patient's fall, was to occur.It was established that when the event occurred, the device failed to meet its specification and, in this way, the device contributed to the event.The device was not being used for the patient¿s treatment when the event took place.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.The root cause evaluation was performed.It became obvious that 4 screws connecting the interface plate to the clamping joint were not fitted to the leg holder.This was not noticed during assembly and the final inspection.In addition, the plate is provided with dowel pins, which were fitted.However, if the fits are in the upper tolerance range and the four locking screws are not fitted, the interface plate will detach from the clamping joint as soon as it is loaded.It was concluded that the issue was caused due to human error and insufficient quality inspection during assembly.Field action 2023-016 and capa 2023-016 were initiated to address the reported issue.The customers were informed about the issue via field safety notice.The service technicians were informed to check the devices at the customer sites and perform necessary actions.If missing screws are detected, the screws will be mounted by a technician.In summary and as a result of the root cause evaluation, it can be concluded that the reported issue, namely the leg holder breaking due to the missing screws, which could lead to the leg of the patient falling down and result of nerve overstretching, was caused by the manufacturing error.Previous d4 catalog #: 100380a0; corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6); corrected d4 serial #: (b)(6).Previous d4 unique identifier (udi) #: n/a; corrected d4 unique identifier (udi) #: (b)(4).Previous h4 device manufacture date: 01/01/2024; corrected h4 device manufacture date: 12/15/2023.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
LEG HOLDER
Common Device Name
TABLE AND ATTACHMENTS, OPERATING-ROOM
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18844184
Report Number8010652-2024-00033
Device Sequence Number7758134
Product Code BWN
UDI-Device Identifier04046768142138
UDI-Public(01)04046768142138(11)231215
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number100380A0
Device Catalogue Number100380A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown